| Model Number |
U357554 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
11/15/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an angioplasty procedure, balloon allegedly ruptured.It was further reported that the distal half of the balloon got retained by the sheath in the vein and removed with the sheath as one unit.Reportedly, ruptured balloon did not come out smoothly through the introducer sheath.The patient experienced vessel trauma.The current status of the patient was unknown.
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 02/2025).
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that the distal half of the balloon and tubing was transected and got retained by the sheath in the vein.Reportedly, the detached balloon was removed with the sheath as one unit.Further, the ruptured balloon did not come out smoothly through the introducer sheath.The patient experienced vessel trauma.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the reported balloon rupture, removal difficulty and detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 02/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.